Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

What causes headache, back and neck pain, throat discomfort and minor weakness inspite of not having 5th dose for dog bite?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 871 Questions
Question
Hi, I was bitten by dog on leg( covered by jeans paint) on 19th of XXXXXXX Doctor suggest me to take 5 dose of rabipur. I took 4 dose of rabipur on 0, 3rd, 10th and 24 days where as actual schedule is 0, 3, 7,14 and 28. Due to unavailability of vaccine, i couldn't take 5th dose. Now i feel minor problem like headache, back and neck pain, throat discomformt and minor weakness. What are my symtomps?
Posted Thu, 20 Mar 2014 in Infections
 
 
Answered by Dr. Roopa Hiremath 2 hours later
Brief Answer: Rabies vaccines Detailed Answer: Hi Mr. XXXXXXX Welcome to health care magic. I have gone through your query and I understand your concern about rabies. You have taken 4 doses of vaccine and due for the 5th dose. The first three doses are critical. These will give you enough protection and the next two are more like boosters. You can complete the vaccination schedule by taking the last dose 2 weeks from now. The symptoms you are having now seem to be of an upper respiratory infection. I suggest you get in touch with a doctor nearby you and get an ENT examination and get appropriate therapy. Please get back if any more clarifications. Thanks
Above answer was peer-reviewed by
 
Follow-up: What causes headache, back and neck pain, throat discomfort and minor weakness inspite of not having 5th dose for dog bite? 6 minutes later
thanks dr. there is small correction, i was bitten by dog on 19th of dec. I have taken my last dose on 12th XXXXXXX So is it fruitfull to take the 5th dose. I feel itching also. Please advise. i took my two dose on time but i took two dose on some delay. I have taken the dose on 0, 3, 10th and 24 th days.Please give your suggestion on my question.thanks but i dont have rashes , i have itching only. i recenctly move from india to usa. Is that the problem in my back or body related to rabipur reaaction.
 
 
Answered by Dr. Roopa Hiremath 2 hours later
Brief Answer: Dose now will act like a booster Detailed Answer: Hi Mr. XXXXXXX Welcome back. The vaccine dose taken now will act as booster. I suggest you complete the schedule. You have not mentioned details regarding the itching, as to where is it on the body, any associated rashes with it, when it increases and how it is relieved. If the itching is very annoying then you can take antihistamine drugs like Tab Atarax twice daily after food till itching reduces. If there is associated rashes, you need to get them examined by a doctor nearby you before taking any medications. I understand your concern that you might be reacting to the vaccine but if you have taken your last dose on 12th XXXXXXX it is most unlikely for you to develop a reaction now. Moreover, Rabipur is a purified chicken embryo cell vaccine with minimal complications. If you do not have rashes, you can take Tab Atarax 10 mg twice daily after food for three days. I hope I have cleared your doubts, Please let me know if I can assist you further. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor